In the past I have taken both brand name and generic Wellbutrin XL and noticed a significant difference. I've tried to switch from brand name to generic twice in the last couple of years, and both times came to the realization that the generic Wellbutrin/ Bupropion XL is nothing like brand name. But recently my insurance co-pay has gone from $50 to $150, and I'm wondering if anyone has found a generic Wellbutrin XL that feels equivalent to the brand name. Any opinions on what the best generic is?
Hi, Effect! The FDA dictates that the quality and quantity of active drug must be precisely identical to the brand name. The problem arises in the *fillers* that used to formulate the tablet/capsules and those include aspartame, saccharin, lecithin, methylcellulose, sorbitan, and various dyes, colorings, and flavorings.
Since there are over a dozen manufacturers of generic bupropion you may find that what works for one person may not work for you. Find one that you tolerate well and request that your pharmacist stock that particular product for you. He can also check manufacturer's products for one that has the same formulation as GlaxoSmithKline's.
Good luck and best wishes, WCV
Hi Effect. I have taken brand name wellbutrin and generic bupropion through the years.I have taken SR and XL versions of both as well. I had many more side effects with the XL version of both the generic and brand. But the SR version of bupropion seemed to me to be comparable to the brand name one. A few years ago I took Wellbutrin and also Bupropion. The different pharmaceutical companies who produced them made a difference as well. After much time and trying many different generic forms, I found one that worked the best for me, and most like the brand name. It is made by a company called Mylan pharmaceuticals, and it is Bupropion SR 150 mgs, to be taken once or twice a day, depending on the dose your doctor thinks is a better fit for you. I had some very adverse side effects on the ones made by Sandoz pharmaceuticals and Par pharmaceuticals, Globe pharmaceuticals, and Activis pharmaceuticals. I had everything from stomach cramps, to headaches and weight gain, and increased appetite on the other generics. Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Aug 2010 • 3 answers
Posted 2 Jun 2011 • 4 answers
Posted 14 Jan 2015 • 3 answers
Posted 6 Jun 2015 • 6 answers
Posted 15 Feb 2016 • 3 answers